Some advice please

I had my oblation back in November 2016, I was taking 80mg of sotalol and 150mg of Irbesartan, two weeks ago my doctor suggested that I come off the sotalol and move to rivaroxaban. For the past week, every evening I have had AF for a couple of hours. What has gone wrong ? It feels that I have gone backwards!

I know that it's still early days post oblation, but we are coming up to six months, has my first oblation been a failure?

Any advice please or suggestions.

Last edited by

7 Replies

oldestnewest
  • Rivaroxaban is an anticoagulant. Sotalol is a no longer recommended rate and rhythm control drug. Two completely different regimes here!

    Is this your GP or EP who asked you to do this? What anticoagulant were you on before when you had the ablation? So many questions.

  • This recommendations has come from my EP, before the ablation I was on all three tablets. Hope this helps.

  • It isn't me that needs help as I know the difference. Just do not understand why this change. Yes stop sotalol but were you not already on an anticoagulant? I can only think that he wants you off all anti-arrhythmic drugs but does want you to be anti-coagulated but the two drugs are for completely different purposes. The increase in AF activity is likely just a result of stopping anti-arrhythmics nothing to do with rivaroxaban.

  • It may take a week or two for your body to adjust to the change in medication, so I suggest you give it at least a couple of weeks to adjust before reaching any conclusions.

  • Thanks for the reply

  • I had similar experiences. After my ablation in November 2015, I was advised to wait three months before stopping Sotalol. I immediately started experiencing heart rhythm irregularities and was put back on Sotalol while further tests were carried out. These proved negative and, after two or three more months I stopped Sotalol again and have been symptom free ever since. I'm no expert, but everybody seems to recover at different rates and you may be taking a bit longer so I wouldn't necessarily worry just yet. Keep in touch with your doctor/specialist team and, hopefully, you may find things will settle down.

  • Thanks for the reply, and advice given. Let's hope it sorts it self out.

You may also like...